Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 65, NWS Wilmington, OH

June 2, 2010Delaware County, Franklin County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2010, 7:46 PM EDT for Delaware County, Franklin County, Licking County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2010, 7:46 PM EDT (23:46 UTC)
Expired
Jun 2, 2010, 8:30 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Delaware County, OH, Franklin County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:43 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 2, 7:43 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
743 PM EDT WED JUN 2 2010

.SYNOPSIS...
A BOUNDARY WILL BE DRAPED ALONG THE OHIO RIVER TONIGHT AND
THURSDAY. THIS WILL CREATE A FAVORED TRACK FOR WEAK SURFACE LOW
PRESSURE WAVES TO TRACK ALONG THROUGH THURSDAY NIGHT...WRINGING
OUT SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
BRIEFLY BUILD OVER THE GREAT LAKES ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATING TO ACCOUNT FOR CONVECTION THAT FIRED ALONG A BOUNDARY TO
THE WEST. STORMS WILL AFFECT NORTHWEST HALF OF CWA AND SLOWLY
SPREAD EAST THIS EVENING AS THEY SLOWLY BLEND THEIR INDIVIDUAL
UPDRAFTS TOGETHER AND DIE OUT LATER THIS EVENING. OUTFLOW FROM
THIS SYSTEM MAY ALSO INITIATE MORE IN THE SOUTHEAST...WILL AMEND
FORECAST AGAIN IF THIS OCCURS.

TEMPS TONIGHT SHOULD DROP INTO THE MID TO UPPER 60S...NOT TOO FAR
OFF OF CURRENT DEWPOINTS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
BOUNDARY WILL REMAIN ALONG THE OHIO RIVER THROUGH THURSDAY NIGHT
UNTIL HIGH PRESSURE BUILDS IN THE GREAT LAKES REGION AND NEGATES
ANY ACTIVITY THAT MAY STILL BE LINGERING ALONG IT DURING THE
EVENING HOURS. WITH DAYTIME HEATING...A SCATTERED THUNDERSTORM OR
DOWNSTREAM SHOWERS ARE EXPECTED DURING THE DAY AND THIS APPEARS TO
HAVE A HIGHER CHANCE OF OCCURRANCE THAN CONVECTION TONIGHT.

TEMPERATURES WERE ABOVE CLIMATOLOGY BUT CONSISTENT WITH WHAT WE
HAVE BEEN SEEING THE LAST FEW DAYS. MID 80S AND MID 60S FOR
MAX/MINS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MAIN UPDATE TO THE LONG TERM WAS TO INCREASE POPS SATURDAY AS
MODELS ARE AGREEING A LITTLE BETTER ON THE POSSIBILITY OF THE NEXT
FRONT MOVING IN A LITTLE QUICKER. THERE IS STILL QUITE A BIT OF
SPREAD IN THE GUIDANCE ON TIMING BUT ENOUGH CONFIDENCE FOR A LOW
CHANCE POP AT THIS POINT.

HIGH PRESSURE AND DRY WEATHER ARE EXPECTED ON MONDAY AND TUESDAY.
TEMPERATURES THROUGH THE PERIOD WILL HOVER AROUND CLIMATOLOGICAL
NORMALS...WITH HIGHS AROUND 80 AND LOWS CLOSE TO 60.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
LINE OF THUNDERSTORMS CURRENTLY MOVING THROUGH THE TAF SITES.
AFTER THIS PASSES IN THE NEXT FEW HOURS THERE WILL BE PLENTY OF
LEFT OVER LOW LEVEL MOISTURE AROUND THE AREA. THIS WILL LEAD TO
SOME FOG DEVELOPMENT DURING THE OVERNIGHT HOURS. WITH FRONTAL
BOUNDARY AROUND THE AREA FOR THURSDAY EXPECT ADDITIONAL
THUNDERSTORMS DEVELOPMENT AROUND THE AREA.

.OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON INTO
THURSDAY NIGHT AND AND AGAIN SATURDAY THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...FRANKS
AVIATION...NOVAK
Hazardous weather outlook, Jun 2, 11:41 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 AM EDT WED JUN 2 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1141 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND
EVENING.

THE ATMOSPHERE IS BEING CAPPED IN THE WAKE OF AN OUTFLOW BOUNDARY
WHICH HAS BEEN MOVING ACROSS THE REGION THIS MORNING. PLENTY OF
BREAKS IN THE CLOUDS WILL ALLOW SUFFICIENT HEATING FOR THE
ATMOSPHERE TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. A
DISTURBANCE MOVING OUT OF ILLINOIS WILL LIKELY RESULT IN
THUNDERSTORMS DEVELOPING AND MOVING INTO THE REGION LATER THIS
AFTERNOON AND INTO THE EVENING. HOWEVER THERE IS UNCERTAINTY WHERE
THE PRIMARY FOCUS WILL BE FOR THESE STORMS AND ALSO HOW STRONG
THEY BECOME. THERE IS THE POTENTIAL FOR SOME STORMS TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO A THREAT WITH
THE POSSIBILITY OF STORMS REPEATEDLY MOVING OVER THE SAME
LOCATION...WHICH COULD PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CHANCES FOR OCCASIONAL ROUNDS OF THUNDERSTORMS WILL REMAIN
POSSIBLE ON THURSDAY. SEVERE WEATHER WILL CONTINUE TO BE A
POSSIBILITY...ALTHOUGH THIS THREAT WILL BE MORE LIKELY ALONG AND
SOUTH OF INTERSTATE 71 ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR THIS
EVENING.

In the hours before

Special weather statement, Jun 2, 5:45 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT WED JUN 2 2010

OHZ042-043-051-022230-
MIAMI OH-DARKE OH-SHELBY OH-
545 PM EDT WED JUN 2 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...EASTERN DARKE
AND NORTHERN MIAMI COUNTIES THROUGH 630 PM EDT...

AT 545 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEBSTER...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRADFORD...COVINGTON...
PIQUA...SIDNEY AND TROY.

ALSO...HORATIO...RUSSIA...BLOOMER...NEWPORT...CIRCLE HILL...
CLAYTON...POLO AND HOUSTON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 4032 8401 4026 8401 4001 8404 4010 8464
      4033 8455

AN
Local storm report, Jun 2, 6:50 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND GST     MIAMISBURG              39.64N 84.27W
06/02/2010  E55 MPH          MONTGOMERY         OH   TRAINED SPOTTER

&&

ANOVAK
Special weather statement, Jun 2, 6:51 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EDT WED JUN 2 2010

OHZ053-054-061>063-070>072-022345-
CLINTON OH-BUTLER OH-WARREN OH-FAYETTE OH-GREENE OH-CLARK OH-
MADISON OH-MONTGOMERY OH-
651 PM EDT WED JUN 2 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MONTGOMERY...SOUTHERN MADISON...SOUTHERN CLARK...GREENE...
NORTHWESTERN FAYETTE...NORTHERN WARREN...NORTHEASTERN BUTLER AND
NORTHERN CLINTON COUNTIES THROUGH 745 PM EDT...

AT 648 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CRYSTAL LAKES TO KETTERING TO FRANKLIN...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BEAVERCREEK...ENON...
SPRINGBORO...BELLBROOK...YELLOW SPRINGS...SPRINGFIELD...XENIA...
WAYNESVILLE...WILBERFORCE...CEDARVILLE...SOUTH CHARLESTON AND
JAMESTOWN.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3971 8425 3988 8409 3988 8405 3995 8403
      3989 8325 3960 8340 3944 8365 3949 8451
Local storm report, Jun 2, 7:02 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     N PIQUA                 40.15N 84.25W
06/02/2010                   MIAMI              OH   LAW ENFORCEMENT

            TREES WERE REPORTED DOWN.

&&

ANOVAK

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:57 AM EDTSpecial Weather StatementILNAuglaize, Mercer, Shelby63 min
Jun 2, 5:45 PM EDTSpecial Weather StatementILNDarke, Miami45 min
Jun 2, 5:54 PM EDTSevere Thunderstorm WarningILNChampaign, Darke, Miami, Shelby51 min
Jun 2, 6:00 PM EDTTornado WarningILNChampaign, Miami, Shelby30 min
Jun 2, 6:21 PM EDTSevere Thunderstorm WarningILNButler39 min
Jun 2, 6:51 PM EDTSpecial Weather StatementILNClark, Greene, Madison54 min
Jun 2, 7:06 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene, Madison, Montgomery and 1 more39 min
Jun 2, 7:09 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Warren51 min
Jun 2, 7:15 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton45 min
Jun 2, 7:26 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene, Madison49 min
Jun 2, 7:34 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Warren41 min
Jun 2, 7:50 PM EDTAreal Flood AdvisoryILNFranklin115 min
Jun 2, 7:50 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland40 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.